叶菲姆·泽尔曼诺夫

图:Gert Martin Greuel · CC BY-SA 2.0 de · Wikimedia Commons

科学家 › 数学、博物与综合

叶菲姆·泽尔曼诺夫1955—

Efim Zelmanov

俄罗斯数学家

菲尔兹奖 1994

叶菲姆·伊萨科维奇·泽尔曼诺夫,俄罗斯数学家。主要工作涉及非结合代数、群论,并解决了伯恩赛德猜想。1994年,获得菲尔兹奖。

摘自维基百科「叶菲姆·泽尔曼诺夫」,CC BY-SA 4.0

出生
1955 年 9 月 7 日,伯力
国籍
苏联、美国
学科
数学、博物与综合
职业
数学家、大学教师
母语 / 工作语言
俄语、英语
母校
新西伯利亚国立大学(1977 年)
工作单位
圣迭戈加利福尼亚大学(2002—2022)、芝加哥大学(1994—1995)、南方科技大学(2022—)、耶鲁大学(1995—2002)、威斯康星大学麦迪逊分校(1990—1994)、索伯列夫研究所(1980—1987)

研究领域

代数群论Jordan algebra数学李代数

主要贡献

代表成就

伯恩塞德问题

师承

博士导师2

Anatoly ShirshovLeonid Arkadievich Bokut

博士生13

Mikhail V. ErshovMichael RoitmanAlexander RetakhSergei KrutelevichYoungsun YoonPavel Sergeevich KolesnikovThomas B. VodenMichele D'AdderioAlexander YoungChristopher BriggsZezhou ZhangJohanna HennigMartin Kassabov

来自 Wikidata 的「博士导师」「师从」「博士生」「学生」记录,可能不全。

所获奖项(5)

  1. 1994菲尔兹奖
  2. 2019honorary doctor of the University of Haute-Alsace
  3. —honorary doctorate from the University of Alberta
  4. —honorary doctorate of the University of Oviedo
  5. —honorary doctor of the University of Chile

学会与院士

美国国家科学院美国文理科学院美国数学学会西班牙皇家科学院韩国科学技术翰林院中国科学院欧洲科学院Royal Spanish Mathematical Society

百科正文

生平

1955年,出生于哈巴罗夫斯克(伯力)。1990年移居美国。2011年,成为圣迭戈加利福尼亚大学教授。

以上内容摘自维基百科「叶菲姆·泽尔曼诺夫」,按 CC BY-SA 4.0 使用,去掉了参考文献、外部链接等尾部小节,公式改写成了纯文本。全文、配图和出处见原文。

英文维基百科补充中文条目比较短,下面是英文条目「Efim Zelmanov」的原文

Efim Isaakovich Zelmanov (Russian: Ефи́м Исаа́кович Зе́льманов; born 7 September 1955) is a Russian-American mathematician, known for his work on combinatorial problems in nonassociative algebra and group theory, including his solution of the restricted Burnside problem. He was awarded a Fields Medal at the International Congress of Mathematicians in Zürich in 1994.

Biography

Zelmanov was born on 7 September 1955 into a Jewish family in Khabarovsk. He entered Novosibirsk State University in 1972, when he was 17 years old. He obtained a doctoral degree at Novosibirsk State University in 1980, and a higher degree at Leningrad State University in 1985. He had a position in Novosibirsk until 1987, when he left the Soviet Union.In 1990, he moved to the United States, becoming a professor at the University of Wisconsin–Madison. He was at the University of Chicago in 1994/5, then at Yale University. In 1996, he became a Distinguished Professor at the Korea Institute for Advanced Study and in 2002, he became a professor at the University of California, San Diego. In 2011 he got hon DSc from QUB (Belfast)

In 2022, he moved to the People's Republic of China and joined the Southern University of Science and Technology in Shenzhen, China. He served as a chair professor and the scientific director of the SUSTech International Center for Mathematics.

Zelmanov was elected a member of the U.S. National Academy of Sciences in 2001, becoming, at the age of 47, the youngest member of the mathematics section of the academy. He is also an elected member of the American Academy of Arts and Sciences (1996) and a foreign member of the Korean Academy of Science and Technology and of the Spanish Royal Academy of Sciences. In 2012, he became a fellow of the American Mathematical Society.

Zelmanov gave invited talks at the International Congress of Mathematicians in Warsaw (1983), Kyoto (1990) and Zurich (1994). He delivered the 2004 Turán Memorial Lectures. He was awarded Honorary Doctor degrees from the University of Hagen, Germany (1997), the University of Alberta, Canada (2011), Taras Shevchenko National University of Kyiv, Ukraine (2012), the Universidad Internacional Menéndez Pelayo in Santander, Spain (2015), the University of Lincoln, UK (2016), and the Vrije Universiteit Brussel, Belgium (2023).

Zelmanov's early work was on Jordan algebras in the case of infinite dimensions. He was able to show that Glennie's identity in a certain sense generates all identities that hold. He then showed that the Engel identity for Lie algebras implies nilpotence, in the case of infinite dimensions.

Notable publications

Zelʹmanov, E.I. Solution of the restricted Burnside problem for groups of odd exponent. Izv. Akad. Nauk SSSR Ser. Mat. 54 (1990), no. 1, 42–59, 221. English translation in Math. USSR-Izv. 36 (1991), no. 1, 41–60. doi:10.1070/IM1991v036n01ABEH001946

Zelʹmanov, E.I. Solution of the restricted Burnside problem for 2-groups. Mat. Sb. 182 (1991), no. 4, 568–592. English translation in Math. USSR-Sb. 72 (1992), no. 2, 543–565. doi:10.1070/SM1992v072n02ABEH001272

以上内容摘自英文维基百科「Efim Zelmanov」,按 CC BY-SA 4.0 使用,去掉了参考文献、外部链接等尾部小节,公式改写成了纯文本。全文、配图和出处见原文。

同年获同一奖项

同一学科、同时代的科学家

同一学科的科学家

更多 ›